Acne and Accutane archives

post accutane worries

Posted by Mike Lester on January 02, 1999 at 19:42:54:

well ive been off accutane for about 8 days.. side effects have actually gotten worse.. i know i might be sounding impatient, but im worried i just want to know when on average this will be fully out of my system and ill be functioning on my own.. my main concerns are my very red face, very dry face, extreme exfoliation on my face making my face look thinner(bad), extreme photosensitivity to lights or sun, tight facial irritaion, face fragility, im not healing well, my red marks are more visible now than ever, looks bad even though i never had more than mild acne... tons of layers of dead skin cells and skin is too sesnitive for moisturizer so i do nothing, but i especially dont overwash anymore... when can i feel real alive facial skin?? is all this normal? im supposed to be back in college, i withdrew this fall from all this, in 2 weeks, so i want to know what others have experienced if anything like this, and what the future shall hold for me.. thanks for the encouragement. bye


Follow Ups:


Re: post accutane worries

Posted by Walt Stoll on January 03, 1999 at 11:20:01:

In Reply to: post accutane worries posted by Mike Lester on January 02, 1999 at 19:42:54:

Dear Mike,

As I have said many times, right here on this BB, these questions are only answerable by the prescribing physician.

This is why Accutane is available "by prescription only"! The doc is supposed to do a complete history, physical & laboratory workup BEFORE prescribing this stuff. That way s/he knows what to expect for THAT person and can answer this VERY individual set of questions.

Also, it sounds like you have never read the package insert.

Walt



Follow Ups:


Re: post accutane worries

Posted by Christer on January 03, 1999 at 14:14:48:

In Reply to: post accutane worries posted by Mike Lester on January 02, 1999 at 19:42:54:

Hi. I am a former accutane user. What I got out of it was thinner hair and a totally different life...not to the better. Im feeling really bad, I have severe depression which I cant do anything about. Have not tried medicines yet, if Walt read this what natural things do you recommend? For whiles I have been uncontactable and very suicidal. But I strongly fight. I dont suffer from acne anymore but well only the hair thing what I suffer from instead is worse. (no relative bald). But believe me, I dont even think about the hair, I live to survive, everyday is a fight against the strong deep feeling caused by a medicine I was told by the doctor "miracle drug". The paper which follows the medicine was the same. "Some people suffer from mild side-effects which all are gone when you finish eating medicine". What a lie, it destroyed my life, totally! Well, I hope this is a warning to you who has plans about taking the medicine. Who know how it will affect you? The drug company? The doctor? you? No, noone!
Please what ever you do, sont take the drug. If further questions, write to skicka64@hotmail.com


Follow Ups:


what walt??

Posted by Mike Lester on January 03, 1999 at 19:47:13:

In Reply to: Re: post accutane worries posted by Walt Stoll on January 03, 1999 at 11:20:01:

havent read the package insert?? excuse me, my life is more precious to me and others care for me more than the average joe.. i read all there is to know about accutane, i know more than my derm and others.. Ive read up on everything it can do!!! what i lack on is what happened to people post in regards to side effects leaving the system.. this may be because they are so cured etc... also i do ask my prescribing physician, but i want more opinions on what happened to their patients, in this case, the more the merrier. I didnt come here for you to tell me to ask my derm, ok... Im doing like a survery for post accutane users, when does it leave the body fully, and when does dry tight red flkay face and photosesnitivity go?? and dont say it varies!!! if it does whats the min and whats the max? ive heard 2 weeks and ive heard 2 months etc... thanks


Follow Ups:


Re: what walt??

Posted by Walt Stoll on January 04, 1999 at 13:23:07:

In Reply to: what walt?? posted by Mike Lester on January 03, 1999 at 19:47:13:

Dear Mike,

I am glad to hear that you are so knowledgable about it. I wish everyone worked so hard at it. You surely know more than me so I hope you will share what you learn as you learn it.

The prescribing physician is supposed to figure out the effects in the individual BEFORE prescribing it. If that work was not done, it shouldn't have been prescribed.

It DOES vary widely and that workup is supposed to help the prescribing physician predict the answers.

Your only other recourse would be to contact the company that makes it. I wish you luck with that approach since they will likely stonewall you.

Good luck! I hope you find a way around the limitations I know of to a better answer.

Walt



Follow Ups:


Re: post accutane worries

Posted by Walt Stoll on January 04, 1999 at 13:45:33:

In Reply to: Re: post accutane worries posted by Christer on January 03, 1999 at 14:14:48:

Dear Christer,

The exact same things that would have eliminated the acne BEFORE you took the accutane are the things that will give you the best chance of getting over the residuals you mention.

Look at the archives and read everything you can find about acne, accutane & accutane side effects. THEN, if you still have questions, write again.

Let us know how you do as you get super healthy.

Walt




Re: what walt??

Posted by mike lester on January 05, 1999 at 18:59:27:

In Reply to: Re: what walt?? posted by Walt Stoll on January 04, 1999 at 13:23:07:

i have spoken to la roche company today etc.., they told me nothing i didnt know already. im still nervous, it makes it seem like this is rare drug, even though millions have used it. who can answer my post accutane questions thoroughly???

Mike Lester



Follow Ups:


Re: what walt??

Posted by Walt Stoll on January 07, 1999 at 15:17:46:

In Reply to: Re: what walt?? posted by mike lester on January 05, 1999 at 18:59:27:

Hi, Mike.

Makes one more aware of who the FDA is really working for doesn't it?

Walt




Re: post accutane worries

Posted by denise on February 16, 1999 at 10:21:58:

In Reply to: post accutane worries posted by Mike Lester on January 02, 1999 at 19:42:54:

i have also experienced hair thinning way after stopping my accutane treatment. at first it was seasonal in extremes, coming out lots in spring and late fall. now it is still falling. i have been off and on retina a, but am now going to totally cut it out of my life. im concerned that the addition of the retin a (vitamin a) is still affecting my insides and my hair. is there anything to REVERSE the workings of accutane. i want my hair back!!!!!!!


Follow Ups:


Re: post accutane worries

Posted by Walt Stoll on February 17, 1999 at 10:48:48:

In Reply to: Re: post accutane worries posted by denise on February 16, 1999 at 10:21:58:

Dear Denise,

The very same things that would have resolved your acne BEFORE taking the accutane are your best bet to reverse these side effects.

Walt



Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives